Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I went to my dermatologist who gave me benzoyl peroxide wash 10% and also benzoyl peroxide gel to put on after I washed with the wash. After a while my face became really red. It also burned really bad while I both washed and applied the Gel afterwards. We discovered that I am allergic to benzoyl peroxide!! I have had this bad tendency of washing my face rather harshly sometimes in hopes of clearing up my acne. My face is pretty red now; I don't know if it's because of my acne or because of my time of BP...I'm really worried that my face is going to be red forever like this! Is that possible? I just keep thinking to myself, 'Maybe I washed to hard with the BP and I permanently damaged my face.' Could that really be the case? I stopped using BP and am now on my second week of accutane. I hope my face won't stay this red forever...:( Does anyone else have this problem? Please help me out...I'm really upset about this.

Share this post


Link to post
Share on other sites

my suggestion would be to try some vitamin e oil, or possibly an egg white and lemon mask because that's known to get rid of suntans..maybe that'll do the trick?

Share this post


Link to post
Share on other sites
my suggestion would be to try some vitamin e oil, or possibly an egg white and lemon mask because that's known to get rid of suntans..maybe that'll do the trick?

Thanks a lot, Rydian! Maybe I will try that...But, what's a lemon mask? I've heard of egg white and vitamin E oil...But not a lemon mask.

Share this post


Link to post
Share on other sites

You're on Accutane; that can cause redness. Wear sunscreen of SPF 30. Moisturize with a non-comedogenic moisturizer. Cleanse with a gentle cleanser.

At night you can even apply a thin layer of petroleum jelly, gently massage it in. It is soothing and neutral and will not react with sensitive skin, nor cause sensitivity.

Share this post


Link to post
Share on other sites
You're on Accutane; that can cause redness. Wear sunscreen of SPF 30. Moisturize with a non-comedogenic moisturizer. Cleanse with a gentle cleanser.

At night you can even apply a thin layer of petroleum jelly, gently massage it in. It is soothing and neutral and will not react with sensitive skin, nor cause sensitivity.

I'm currently washing with Cetaphil and Aqua Glycolic. I switch between the two depending on which one I want to use that day. I recently started taking less hot showers as I heard that might make your skin red as well. I'm also washing a lot more gently than I use to. If I keep doing this regimen do you think my redness will go away eventually? My dermatologist told me to just wash my face in either one of the washes I listed above and that's all. She also said I could put some lotion on if I wanted to. But aside from that, she said that where Accutane will dry my skin out a lot that the only thing I have to do is wash with either Cetaphil or Aqua Glycolic.

Share this post


Link to post
Share on other sites
You're on Accutane; that can cause redness. Wear sunscreen of SPF 30. Moisturize with a non-comedogenic moisturizer. Cleanse with a gentle cleanser.

At night you can even apply a thin layer of petroleum jelly, gently massage it in. It is soothing and neutral and will not react with sensitive skin, nor cause sensitivity.

I'm currently washing with Cetaphil and Aqua Glycolic. I switch between the two depending on which one I want to use that day. I recently started taking less hot showers as I heard that might make your skin red as well. I'm also washing a lot more gently than I use to. If I keep doing this regimen do you think my redness will go away eventually? My dermatologist told me to just wash my face in either one of the washes I listed above and that's all. She also said I could put some lotion on if I wanted to. But aside from that, she said that where Accutane will dry my skin out a lot that the only thing I have to do is wash with either Cetaphil or Aqua Glycolic.

Just use the Cetaphil. Aqua Glycolic has glycolic acid in it and that's an exfoliative treatment. It can increase redness. Unprotected sun exposure will just make it worse, too.

And as suggested above, use a sunscreen and a moisturizer. Both will help combat dryness and redness. The petroleum jelly will also help.

Expect SOME redness while on Accutane. It will go away most likely completely a month after you've completed your course.

Share this post


Link to post
Share on other sites

I had a very similar reaction to BP while on Accutane just a week or two ago. I believe I just used way to much. I had very red face for 5-6 days felt like really bad sun burn even looked that way. I did get to my derm and he gave me some lotion to apply that seemed to help the healing process. It got back to normal. Well as normal as it will be while on Accutane I believe.

I do believe you will heal up in a few days though.

Share this post


Link to post
Share on other sites
You're on Accutane; that can cause redness. Wear sunscreen of SPF 30. Moisturize with a non-comedogenic moisturizer. Cleanse with a gentle cleanser.

At night you can even apply a thin layer of petroleum jelly, gently massage it in. It is soothing and neutral and will not react with sensitive skin, nor cause sensitivity.

I'm currently washing with Cetaphil and Aqua Glycolic. I switch between the two depending on which one I want to use that day. I recently started taking less hot showers as I heard that might make your skin red as well. I'm also washing a lot more gently than I use to. If I keep doing this regimen do you think my redness will go away eventually? My dermatologist told me to just wash my face in either one of the washes I listed above and that's all. She also said I could put some lotion on if I wanted to. But aside from that, she said that where Accutane will dry my skin out a lot that the only thing I have to do is wash with either Cetaphil or Aqua Glycolic.

Just use the Cetaphil. Aqua Glycolic has glycolic acid in it and that's an exfoliative treatment. It can increase redness. Unprotected sun exposure will just make it worse, too.

And as suggested above, use a sunscreen and a moisturizer. Both will help combat dryness and redness. The petroleum jelly will also help.

Expect SOME redness while on Accutane. It will go away most likely completely a month after you've completed your course.

Thanks a bunch! =D From now on I'm just going to wash with Cetaphil and put on sunscreen if I HAVE to go out in the sun. I don't like to go outside anyway lol. Ever since I started taking warm showers instead of hot showers, that seems to be easing my redness too! =) I'm starting to see improvements; slowly but surely.

Share this post


Link to post
Share on other sites
I had a very similar reaction to BP while on Accutane just a week or two ago. I believe I just used way to much. I had very red face for 5-6 days felt like really bad sun burn even looked that way. I did get to my derm and he gave me some lotion to apply that seemed to help the healing process. It got back to normal. Well as normal as it will be while on Accutane I believe.

I do believe you will heal up in a few days though.

What kind of lotion did he give you? That way I can ask about it! =)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×